Addiction: Substance Abuse Community
how long are withdrawals from 15 mg morphine sulfate IR?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

how long are withdrawals from 15 mg morphine sulfate IR?

I went off of methadone the end of June, but after 2 weeks Dr. Started me on 15 mg morphine sulfate ir 4 times a day. I have tapered down to 1/2 a tablet in the morning, for the past 3 days, if I just quit how long will the withdrawals be? I know that it has a very short half life and will be nothing like the methadone. Which I wish I could of quit without something else, but it was causing me to go hypoglycemic and I couldn't really tell the difference since the withdrawals and low blood sugar are alot alike, except the wds wouldn't kill me or cause me to go into a diabetic coma. Lol, so any advice?
6 Comments Post a Comment
Blank
1416133_tn?1351126817
Why would the Dr. put you on morphine if you were on methadone - were you taking the meth for pain or for withdrawals?  If it was for prior drug abuse,  I think he made a mistake having you take morphine.  Bear with my questions here, obviously I'm not a Dr., but that decision confuses me.

I am sorry you're going through this again.  I think it's best to have a Dr. provide a good tapering schedule for you given your medical conditions.  And withdrawal DOES feel really bad, so given you can't distinguish between withdrawals or hypogylcemia, please let a Dr. monitor your taper and early recovery.

Good luck to you!  :)
Blank
Avatar_f_tn
Yes I was taking the methadone for pain. I had my pancreas and spleen removed to help with hereditary pancreatitis pain, well the surgeon felt that I would be on pain meds for life since there was so much damage. But I had the surgery to quit the meds. He gave me the morphine to help the methadone withdrawals. He planned on me tapering off the morphine, but I moved and haven't found a new doc yet, so I am not in a very good position. I should always have a dr, but it is difficult with everything else to do. So that is my story. Thanks
Blank
1416133_tn?1351126817
OK - but with "everything else you do" taking care of YOURSELF has to be first on that list of things to do right?  Find a new Dr.  Now :)
Blank
1855076_tn?1337118903
Are you feeling any withdrawals on the taper you're on?  If not, or if they're mild, I would think you could probably just jump. Sometimes when you trade one med for another, it's a little easier to jump off.  That said, if you can find a doctor to help, that would be great.  Check out the Thomas recipe and keep yourself extremely hydrated.

Just curious, but did the 15 mg. of morphine actually help the methadone withdrawals?

Also, if you're still having any pain, check out the pain management forum here.  It's not quite as active as this forum, but there are really great people with great suggestions and support.
Blank
Avatar_f_tn
Yes it did help me, but at that time I was already 2 weeks in. My only big complaint was my legs hurt so bad and nothing would make it better. Well I now have the same problem, my legs are killing me. Its not rls. It is a deep pain in my bones. So now I am wondering if the pain meds were masking something wrong with my legs (I am at risk of blood clots and infections since I have had my spleen removed) or is it wds? I just don't know. Thanks for answering.
Blank
1855076_tn?1337118903
Due to your underlying issues with your health, you should see a doctor to figure out whether it's with withdrawals versus anything else.

That said, at one point in my withdrawals (and they were bad) my legs killed and it wasn't RLS.  I had terrible bone pain and not much helped.  I took high doses of advil, tried massage, and I also had a topical prescription gel I used.   For me, I felt like I had ice running through my bones and I could feel it moving through my legs. Sounds weird, I know.

For me, I had to taper.  Maybe you need to slow your taper down a bit.  You've come a long way off methadone, and that is so tough ... very grateful to this forum that I did not go that route in pain management.

You may also benefit from some magnesium.  Also,gnarly suggests a protein/shake supplement you can get at Walmart.  Maybe he'll answer on this post.  I know it has potassium and magnesium and not sure what else.  Losing those minerals can really hurt your legs.

Keep posting.  Check with your doctor tomorrow and let us know how you are!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
2083449_tn?1381358308
Blank
Sonrissa
NV
6463448_tn?1405130767
Blank
msdelight
Bangor, ME